Alert archive / California / Winter Storm Watches in 2009
Winter Storm Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this winter storm watch at Feb 13, 2009, 3:45 AM PST. It took effect at Feb 14, 2009, 6:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 13, 2009, 3:45 AM PST (11:45 UTC)
- In effect from
- Feb 14, 2009, 6:00 PM PST
- Expired
- Feb 14, 2009, 3:44 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 131158 CCA WSWEKA URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 358 AM PST FRI FEB 13 2009 ...A WINTER STORM WILL BRING MORE RAIN AND SNOW TO NORTHWEST CALIFORNIA TONIGHT THROUGH FRIDAY NIGHT... ...ANOTHER STORM EXPECTED TO IMPACT NORTHWEST CALIFORNIA SATURDAY NIGHT AND SUNDAY... A COLD FRONT WILL PASS OVER THE AREA THIS EVENING BRINGING NORTHWEST CALIFORNIA ANOTHER ROUND OF RAIN AND LOW ELEVATION SNOW. SNOW LEVELS WILL QUICKLY FALL BELOW HIGHWAY PASS LEVEL TONIGHT CAUSING TRAVEL DIFFICULTIES INTO SATURDAY MORNING. CAZ004-140045- /O.NEW.KEKA.WS.A.0002.090215T0200Z-090216T0200Z/ /O.CON.KEKA.WS.W.0001.000000T0000Z-090214T1200Z/ UPPER TRINITY RIVER- 358 AM PST FRI FEB 13 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. THE SNOW LEVEL WILL BE BETWEEN 1000 AND 1500 FEET TODAY AND TONIGHT. ADDITIONAL SNOW ACCUMULATIONS OF 5 TO 7 INCHES ARE POSSIBLE BELOW 3000 FEET...AND 10 TO 12 INCHES ARE POSSIBLE ABOVE 3000 FEET. MOST THE OF SNOW FALL WILL OCCUR DURING THE DAY TODAY AND WILL GRADUALLY TAPER OFF OVERNIGHT THIS SNOW WILL CAUSE TRAVEL DIFFICULTIES ALONG HIGHER PASSES OF HIGHWAYS 101...299...AND 36. BE PREPARED FOR SNOW COVERED ROADS... LIMITED VISIBILITIES...AND POSSIBLE TRAFFIC DELAYS. USE CAUTION WHILE DRIVING. WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ANOTHER STORM IS EXPECTED TO BRING MORE HEAVY SNOW OVER THE REGION SATURDAY NIGHT AND SUNDAY. THIS STORM COULD HAVE A MAJOR IMPACT ON TRAVEL THIS HOLIDAY WEEKEND. CONTINUE TO MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR UPDATES ON THIS STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ003-140045- /O.CON.KEKA.WS.W.0001.000000T0000Z-090214T1200Z/ NORTH COAST INTERIOR- 358 AM PST FRI FEB 13 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... THE SNOW LEVEL WILL BE BETWEEN 1000 AND 1500 FEET TODAY AND TONIGHT. ADDITIONAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE POSSIBLE BELOW 3000 FEET...AND 10 TO 12 INCHES ARE POSSIBLE ABOVE 3000 FEET. MOST THE SNOW FALL WILL OCCUR DURING THE DAY TODAY AND WILL GRADUALLY TAPER OFF OVERNIGHT. THIS SNOW WILL CAUSE TRAVEL DIFFICULTIES ALONG HIGHER PASSES OF HIGHWAYS 101...299...AND 36. BE PREPARED FOR SNOW COVERED ROADS... LIMITED VISIBILITIES...AND POSSIBLE TRAFFIC DELAYS. USE CAUTION WHILE DRIVING. WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ CAZ076-140045- /O.CON.KEKA.WW.Y.0002.000000T0000Z-090214T1200Z/ MENDOCINO INTERIOR- 358 AM PST FRI FEB 13 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... THE SNOW LEVEL WILL BE NEAR 1500 TODAY AND TONIGHT. ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE BELOW 3000 FEET...AND 6 TO 8 INCHES ARE POSSIBLE ABOVE 3000 FEET. MOST OF THE SNOW FALL WILL OCCUR DURING THE DAY TODAY. THE SNOW WILL GRADUALLY TAPER OFF OVERNIGHT. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
2 follow-up statements
000 WWUS46 KEKA 132240 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 240 PM PST FRI FEB 13 2009 ...A WINTER STORM WILL CONTINUE TO BRING MORE RAIN AND SNOW TO NORTHWEST CALIFORNIA THROUGH TONIGHT... ...ANOTHER STORM EXPECTED TO IMPACT NORTHWEST CALIFORNIA SATURDAY NIGHT AND SUNDAY... A COLD FRONT WILL PASS OVER THE AREA THIS EVENING BRINGING NORTHWEST CALIFORNIA ANOTHER ROUND OF RAIN AND LOW ELEVATION SNOW. LOW SNOW LEVELS WILL CONTINUE TO CREATE TRAVEL DIFFICULTIES INTO EARLY SATURDAY MORNING. CAZ003-141145- /O.EXA.KEKA.WS.A.0002.090215T0200Z-090216T0200Z/ /O.CON.KEKA.WS.W.0001.000000T0000Z-090214T1200Z/ NORTH COAST INTERIOR- 240 PM PST FRI FEB 13 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. THE SNOW LEVEL WILL BE BETWEEN 1000 AND 1500 FEET TONIGHT. ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 4 INCHES BELOW 3000 FEET...WITH 4 TO 6 INCHES ABOVE 3000 FEET ARE EXPECTED TONIGHT. MOST THE OF SNOW FALL WILL OCCUR THIS EVENING...AND THEN TAPER OFF OVERNIGHT INTO EARLY SATURDAY MORNING. THIS SNOW WILL CAUSE TRAVEL DIFFICULTIES ALONG HIGHER PASSES OF HIGHWAYS 101...299...AND 36. BE PREPARED FOR SNOW COVERED ROADS... LIMITED VISIBILITIES...AND POSSIBLE TRAFFIC DELAYS. USE CAUTION WHILE DRIVING. WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ANOTHER STORM IS EXPECTED TO BRING MORE HEAVY SNOW TO THE REGION SATURDAY NIGHT AND SUNDAY. THIS STORM WILL BE WARMER AND SNOW LEVELS SHOULD INCREASE TO 3000 FEET BY EARLY SUNDAY MORNING. THIS STORM HAS THE POTENTIAL TO CREATE MAJOR IMPACTS ON TRAVEL THIS HOLIDAY WEEKEND. CONTINUE TO MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR UPDATES ON THIS STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ004-141145- /O.CON.KEKA.WS.W.0001.000000T0000Z-090214T1200Z/ /O.CON.KEKA.WS.A.0002.090215T0200Z-090216T0200Z/ UPPER TRINITY RIVER- 240 PM PST FRI FEB 13 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. THE SNOW LEVEL WILL BE BETWEEN 1000 AND 1500 FEET TONIGHT. ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 4 INCHES BELOW 3000 FEET...WITH 4 TO 6 INCHES ABOVE 3000 FEET ARE EXPECTED TONIGHT. MOST THE OF SNOW FALL WILL OCCUR THIS EVENING...AND THEN TAPER OFF OVERNIGHT INTO EARLY SATURDAY MORNING. THIS SNOW WILL CAUSE TRAVEL DIFFICULTIES ALONG HIGHER PASSES OF HIGHWAYS 101...299...AND 36. BE PREPARED FOR SNOW COVERED ROADS... LIMITED VISIBILITIES...AND POSSIBLE TRAFFIC DELAYS. USE CAUTION WHILE DRIVING. WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ANOTHER STORM IS EXPECTED TO BRING MORE HEAVY SNOW TO THE REGION SATURDAY NIGHT AND SUNDAY. THIS STORM WILL BE WARMER AND SNOW LEVELS SHOULD INCREASE TO 3000 FEET BY EARLY SUNDAY MORNING. THIS STORM HAS THE POTENTIAL TO CREATE MAJOR IMPACTS ON TRAVEL THIS HOLIDAY WEEKEND. CONTINUE TO MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR UPDATES ON THIS STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ076-141145- /O.EXA.KEKA.WS.A.0002.090215T0200Z-090216T0200Z/ /O.CON.KEKA.WW.Y.0002.000000T0000Z-090214T1200Z/ MENDOCINO INTERIOR- 240 PM PST FRI FEB 13 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. THE SNOW LEVEL WILL BE NEAR 1500 FEET TONIGHT. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES...WITH 3 TO 5 INCHES ABOVE 3000 FEET ARE TONIGHT. MOST OF THE SNOW FALL WILL THIS EVENING...THEN GRADUALLY TAPER OFF OVERNIGHT AND EARLY SATURDAY MORNING. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ANOTHER STORM IS EXPECTED TO BRING MORE HEAVY SNOW TO THE REGION SATURDAY NIGHT AND SUNDAY. THIS STORM WILL BE WARMER AND SNOW LEVELS SHOULD INCREASE TO 3000 FEET BY EARLY SUNDAY MORNING. THIS STORM HAS THE POTENTIAL TO CREATE MAJOR IMPACTS ON TRAVEL THIS HOLIDAY WEEKEND. CONTINUE TO MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR UPDATES ON THIS STORM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS46 KEKA 141144 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 344 AM PST SAT FEB 14 2009 ...ANOTHER WINTER STORM WILL BRING MORE RAIN AND SNOW TO NORTHWEST CALIFORNIA LATE TODAY INTO SUNDAY... CAZ003-004-150000- /O.CAN.KEKA.WS.W.0001.000000T0000Z-090214T1200Z/ /O.UPG.KEKA.WS.A.0002.090215T0200Z-090216T0200Z/ /O.NEW.KEKA.WS.W.0002.090215T0200Z-090216T0200Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 344 AM PST SAT FEB 14 2009 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. ANOTHER WINTER STORM WILL TAKE AIM ON NORTHWEST CALIFORNIA TONIGHT INTO SUNDAY...PRODUCING HEAVY SNOWS FOR HIGHER ELEVATIONS. TOTAL SNOW ACCUMULATION OF 10 TO 12 INCHES OR MORE IS EXPECTED AT ELEVATIONS ABOVE 3000 FEET THROUGH SUNDAY. SEVERAL INCHES OF NEW SNOW IS LIKELY AT ELEVATIONS ABOVE 2500 FEET...ESPECIALLY IN TRINITY COUNTY WHERE COLD AIR HAS DIFFICULTY IN DISLODGING. SNOW WILL DIMINISH IN INTENSITY LATE SUNDAY. THOSE PLANNING TRAVEL ARE URGED TO EITHER MOVE FORWARD OR PUSH BACK PLANS GIVEN THE WINTER WEATHER EXPECTED. HIGHWAYS 299 AND 36 ARE LIKELY TO BE AFFECTED BY THE WINTER WEATHER...AT LEAST INITIALLY...BEFORE SNOW LEVELS BEGIN TO RISE. ALWAYS LISTEN TO THE LATEST WEATHER INFORMATION AND CALL CALTRANS AT 1-800-427-ROAD FOR THE LATEST ROAD CONDITIONS. $$ CAZ076-150000- /O.CAN.KEKA.WW.Y.0002.000000T0000Z-090214T1200Z/ /O.UPG.KEKA.WS.A.0002.090215T0200Z-090216T0200Z/ /O.NEW.KEKA.WS.W.0002.090215T0200Z-090216T0200Z/ MENDOCINO INTERIOR- 344 AM PST SAT FEB 14 2009 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. ANOTHER WINTER STORM WILL TAKE AIM ON NORTHWEST CALIFORNIA TONIGHT INTO SUNDAY...PRODUCING HEAVY SNOWS FOR HIGHER ELEVATIONS. TOTAL SNOW ACCUMULATION OF 10 TO 12 INCHES IS EXPECTED AT ELEVATIONS ABOVE 3000 FEET THROUGH SUNDAY. SEVERAL INCHES OF NEW SNOW IS LIKELY AT ELEVATIONS ABOVE 2500 FEET...ESPECIALLY IN TRINITY COUNTY WHERE COLD AIR HAS DIFFICULTY IN DISLODGING. SNOW WILL DIMINISH IN INTENSITY LATE SUNDAY. THOSE PLANNING TRAVEL ARE URGED TO EITHER MOVE FORWARD OR PUSH BACK PLANS GIVEN THE WINTER WEATHER EXPECTED. ALWAYS LISTEN TO THE LATEST WEATHER INFORMATION AND CALL CALTRANS AT 1-800-427-ROAD FOR THE LATEST ROAD CONDITIONS. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Feb 12, 2:30 PM PST, 13 hours 15 minutes earlier.
Area forecast discussion, Feb 12, 2:30 PM PST, 13 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 230 PM PST THU FEB 12 2009 .SYNOPSIS...VERY LIGHT SCATTERED SHOWERS WILL CONTINUE THROUGH THE EVENING HOURS OVER NORTHERN CALIFORNIA. A COLD FRONT WILL MOVE ACROSS NORTHERN CALIFORNIA TONIGHT BRINGING MORE WIDESPREAD RAIN AND SNOW TO THE REGION. && .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...SATELLITE IMAGERY THIS AFTERNOON CLEARLY SHOWS A COLD FRONT MAKING ITS WAY TOWARD NW CALIFORNIA. THIS STORM IS EXPECTED TO BE A LITTLE STRONGER THAN THE LAST STORM...WITH FORECAST SNOW TOTALS PROMPTING A WINTER STORM WARNING FOR ZONES 3 AND 4...AND A WINTER WEATHER ADVISORY POSTED FOR ZONE 76. RAIN CAN BE EXPECTED BELOW THE SNOW LEVEL ACROSS THE AREA...WITH SOME SHOWERS THAT PASS OVERHEAD AFTER THE FRONT PASSES CONTAINING SMALL HAIL. THE BULK OF THE SNOW WILL FALL TONIGHT...MAKING FOR SNOW COVERED PASSES ALONG HIGHWAYS 299 AND 36 IN THE MORNING HOURS. SNOW TOTALS ABOVE 3000 FT...MAY VERY SEE 20 INCHES IN SNOW PRONE AREAS WITH WIDESPREAD SNOW TOTALS ABOVE 3000 FEET VARYING BETWEEN 12 AND 16 INCHES. AREAS ABOVE 1000 FEET BUT LESS THAN 3000 FEET WILL LIKELY SEE SNOW TOTALS APPROACH 5 TO 8 INCHES COME FRIDAY MORNING. REFER TO SFOWSWEKA FOR ADDITIONAL INFORMATION. EXPECT THIS SYSTEM TO PASS OFF TO THE EAST BY FRIDAY NIGHT WITH ANOTHER PACIFIC STORM RIGHT ON ITS HEELS. THIS STORM WILL BE A BIT WARMER WITH SNOW LEVELS RISING ABOVE 2500 FEET COME SUNDAY AFTERNOON. BK .LONG TERM...SUNDAY THROUGH WEDNESDAY...EXTENDED FORECAST MODELS IN GOOD AGREEMENT ON A FAIRLY STRONG FRONT MOVING THROUGH THE CWA EARLY SUNDAY. AT THIS TIME CURRENT PRODUCTS REFLECTING THE SHORT TERM IMPACTS HAVE PRECLUDED ANY WATCHES FOR SUNDAY. GIVEN THE HIGH QPF WITH SUNDAYS SYSTEM AND CONTINUED LOW SNOW LEVELS IT IS QUITE LIKELY THAT THIS FEATURE WILL REQUIRE ANOTHER WINTER STORM WARNING FOR SNOW ACROSS THE INTERIOR ZONES THROUGH MONDAY. A BRIEF BREAK IN PRECIPITATION OCCURS TUESDAY FOLLOWED BY ANOTHER SIGNIFICANT FRONT ON WEDNESDAY. THIS SYSTEM LOOKS TO BE A LITTLE WARMER WITH A SUBTLE SUBTROPICAL TAP INTO MOISTURE DOWN AROUND 20-30N. QPF AT THIS TIME IS IN THE 2 TO 4 INCH RANGE FOR RAIN AND ALTHOUGH GFS AND ECMWF ARE IN PHASE AS FAR AS STRENGTH AND PRECIP OUTPUT...THEY ARE OUT OF PHASE ON TIMING. NONETHELESS IF THE QPF AMOUNTS HOLD WE COULD BE LOOKING A MORE TRADITIONAL WARM RAIN EVENT...AS SNOW LEVELS APPEAR TO BE IN EXCESS OF 5000 FT. && .AVIATION...THE COLD FRONT THAT WILL SWEEP THROUGH THE REGION THIS AFTERNOON WILL BE ACCOMPANIED BY LIGHT RAIN SHOWER ACTIVITY THAT MAY AT TIMES REDUCE VISIBILITIES TO MVFR CONDITIONS AND TO IFR IN AREAS OF THE MOST INTENSE PRECIPITATION. CIGS SHOULD REMAIN IN THE MVFR CATEGORY THROUGHOUT THE AFTERNOON. RAIN WILL BE HEAVIEST FOR THE NORTHERN PORTION OF THE CWA BETWEEN THE HOURS OF 00Z AND 6Z, AND HEAVIEST FOR THE SOUTHERN PORTION BETWEEN 6Z AND 12Z. SURFACE WINDS ACROSS THE REGION WILL BE OUT OF THE SOUTH FOR THE REMAINDER OF FRIDAY EVENING AT 5 KNOTS INLAND AND AROUND 15 KNOTS AT THE COAST. AS THE FRONT PASSES BETWEEN 06Z AND 09Z, WINDS WILL SHIFT TO THE WEST. OVERNIGHT...THE PRECIPITATION SHOULD COME TO AND END AFTER MIDNIGHT AND SKIES WILL CLEAR. AMPLE MOISTURE AT THE SURFACE MAY ALLOW LIGHT FOG TO FORM JUST BEFORE SUNRISE, ESPECIALLY IN VALLEYS AND COASTAL REGIONS, BUT VISIBILITIES SHOULD NOT DROP BELOW MVFR CONDITIONS. INTO THE DAY TOMORROW, SKIES WILL REMAIN PARTLY CLOUDY AS OUR NEXT STORM SYSTEM WILL NOT APPROACH UNTIL EARLY IN THE DAY ON SATURDAY. && .MARINE...A MODERATE STORM WILL MOVE ACROSS THE WATERS TONIGHT NIGHT INTO FRIDAY...BRINGING INCREASED SOUTHERLY WINDS AND HIGH SEAS. WINDS SHOULD REMAIN BELOW GALE FORCE DURING THIS WEATHER FEATURE HOWEVER ANOTHER LARGE NORTHWESTERLY SWELL IS EXPECTED TO PEAK NEAR 23 FT AT 13 SECONDS ON FRIDAY AFTERNOON BEFORE IT QUICKLY SUBSIDES LATE FRIDAY NIGHT. THUS...A HAZARDOUS SEAS WARNING FOR ALL WATERS IS NOW IN EFFECT FROM FRIDAY MORNING THROUGH EARLY SATURDAY MORNING. A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR THE ENTIRE COAST TO REFLECT THE HIGH BREAKERS ASSOCIATED WITH THE SWELL. BREAKER HEIGHTS OF 23 TO 27 FT ARE EXPECTED...ESPECIALLY ALONG NORTHWEST FACING BEACHES. THE SWELL WILL SUBSIDE LATE FRIDAY NIGHT. YET ANOTHER STORM WILL MOVE ACROSS THE WATERS OVER THE WEEKEND. THIS STORM WILL BRING MORE HAZARDOUS SEAS ALONG WITH A HIGHER POTENTIAL OF GALE FORCE WINDS. && .EKA WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FOR HEAVY SNOW FROM 7 PM THIS EVENING TO 7 PM PST FRIDAY FOR THE NORTH COAST INTERIOR AND UPPER TRINITY RIVER ZONES. HAZARDOUS SEAS WARNING FROM LATE FRIDAY MORNING TO FRIDAY NIGHT FROM PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM. HAZARDOUS SEAS WARNING FROM FRIDAY MORNING TO EARLY SATURDAY MORNING FROM PT ST GEORGE TO PT ARENA OUT 60 NM. HIGH SURF ADVISORY FRIDAY MORNING TO LATE FRIDAY NIGHT FOR ZONE 001 (REDWOOD COAST). HIGH SURF ADVISORY FROM LATE FRIDAY MORNING TO EARLY SATURDAY FOR ZONE 002 (MENDOCINO COAST). WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 4 AM PST SATURDAY FOR ZONE 076 (MENDOCINO INTERIOR). SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 AM PST FRIDAY FROM PT ST GEORGE TO PT ARENA OUT 10 NM. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PST FRIDAY FROM PT ST GEORGE TO PT ARENA 10 TO 60 NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 12, 5:59 AM PST, 21 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 559 AM PST THU FEB 12 2009 CAZ001-131400- REDWOOD COAST- 559 AM PST THU FEB 12 2009 ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM FRIDAY TO MIDNIGHT PST FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STORM MOVING TOWARDS NORTHWEST CALIFORNIA WILL GENERATE A LARGE AND LONG PERIOD NORTHWESTERLY SWELL TO NEAR 22 FEET. THE SWELL WILL BEGIN TO IMPACT THE REDWOOD COASTLINE FRIDAY MORNING. BREAKER HEIGHTS OF 23 TO 27 FT ARE EXPECTED...ESPECIALLY ALONG NORTHWEST FACING BEACHES. THE SWELL WILL FALL BELOW ADVISORY CRITERIA FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. CAZ002-131400- MENDOCINO COAST- 559 AM PST THU FEB 12 2009 ...HIGH SURF ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 3 AM PST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STORM MOVING TOWARDS NORTHWEST CALIFORNIA WILL GENERATE A LARGE AND LONG PERIOD NORTHWESTERLY SWELL TO NEAR 22 FEET. THE SWELL WILL BEGIN TO IMPACT THE MENDOCINO COASTLINE FRIDAY MORNING. BREAKER HEIGHTS OF 23 TO 27 FT ARE EXPECTED...ESPECIALLY ALONG NORTHWEST FACING BEACHES. THE SWELL WILL FALL BELOW ADVISORY CRITERIA LATE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. CAZ003-004-131400- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 559 AM PST THU FEB 12 2009 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT COLD AIR WILL QUICKLY FILTER IN BEHIND A COLD FRONT TONIGHT AND SNOW LEVELS WILL LOWER FROM NEAR 2500 FEET TODAY TO NEAR 1500 FEET BY FRIDAY MORNING. SNOW ACCUMULATIONS OF 5 TO 7 INCHES ARE POSSIBLE BELOW 3000 FEET...AND 8 TO 10 INCHES ABOVE 3000 FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY COLD AIR WILL QUICKLY FILTER IN BEHIND A COLD FRONT AND SNOW LEVELS WILL LOWER TO NEAR 1500 FEET BY FRIDAY MORNING. ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE BELOW 3000 FEET...AND 4 TO 8 INCHES ABOVE 3000 FEET. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. CAZ076-131400- MENDOCINO INTERIOR- 559 AM PST THU FEB 12 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT COLD AIR WILL QUICKLY FILTER IN BEHIND A COLD FRONT TONIGHT AND SNOW LEVELS WILL LOWER FROM NEAR 3000 FEET TODAY TO NEAR 1500 FEET FRIDAY MORNING. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE BELOW 3000 FEET...AND 3 TO 4 INCHES ABOVE 3000 FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY COLD AIR WILL QUICKLY FILTER IN BEHIND A COLD FRONT AND SNOW LEVELS WILL LOWER TO NEAR 1500 FEET FRIDAY MORNING. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE BELOW 3000 FEET...AND 1 TO 3 INCHES ABOVE 3000 FEET. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 4:25 PM PST | Small Craft Advisory for Winds | EKA | 4 hr | |
| Feb 13, 4:24 AM PST | Gale Watch | EKA | 10 hr | |
| Feb 13, 4:24 AM PST | Small Craft Advisory for Winds | EKA | 22 hr | |
| Feb 13, 2:35 PM PST | Gale Warning | EKA | 43 hr | |
| Feb 13, 2:42 PM PST | Wind Advisory | EKA | 40 hr |
Nearby
Winter Storm Watches in California, 2009Every winter storm watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.